MAUDE Adverse Event Report: COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES

COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event not provided by the reporter.(b)(4).Event is still under investigation at this time.
 
Event or Problem Description
During a transurethral resection of bladder tumor (turbt) on the patient, the loop broke during the procedure.The broken piece was removed from the bladder via graspers.Per information provided by the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record (dhr), documentation, instructions for use (ifu), manufacturing instructions, quality control and a visual inspection of the returned device was conducted during the investigation.The device is shipped with an ifu that describes the intended use, specific items are addressed such as: warnings and precautions do not bend or change the angle of the shape of the distal end.To do so may cause poor function, damage to the resectoscope and injury to the physician and / or patient; power settings vary greatly depending on the surgeon¿s preferences, technique, type of electrosurgical generator use and style tip.Maximum rated voltage for this device is 3000vp-p (ac).As a general guideline, the following power settings can be used.In the ¿cut ¿mode the power setting should be started low and increased gradually.Never exceed 200watts; in ¿coagulation¿ mode, the power setting should be started low and increased gradually.Never exceed 280watts.Caution must be taken to prevent arcing on high coagulation settings.Immediately discontinue use if breaks or fractures appear in the device.These conditions may allow undirected emission of electrical energy, rendering the device useless and potentially causing harm to surrounding tissues; do not use if there are breaks, scratches, and cracks in the insulation on the electrode.Use of the electrode with damaged insulation may cause unintended electrosurgical burns; care should be taken to avoid severe impacts, side stresses or bends at sharp angles.The visual inspection of the returned device reported: one single use electrode was returned with the cutting loop wire on the distal end of the device was not present; a small portion or fragment of the cutting loop wire was observed.The returned device was forwarded to the raw material vendor for further assessment.Visual inspection shows that loop is not present and tungsten loop does not appear to have been manipulated.The tungsten does have some charring which could have been a power setting issue.No other complaints have been received for this production lot.Without additional information regarding the procedure performed and settings of the generator an exact conclusion cannot be reached.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description

Brand Name
COOK CUTTING LOOP
Common Device Name
GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5437976
Report Number1820334-2016-00115
Device Sequence Number588686
Product Code GEI
UDI-Device Identifier00827002462281
UDI-Public(01)00827002462281(17)180827(10)6159716
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K935874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCL-2412-12-OL
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Device Age5 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2016
Supplement Report FDA Received Date10/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;